Alert archive / South Carolina / Flash Flood Warnings in 2014

Flash Flood Warning 12, NWS Charleston, SC

July 13, 2014Jasper County, South Carolina; Chatham County, Georgia

NWS Charleston, SC issued this flash flood warning at Jul 13, 2014, 5:16 PM EDT for Jasper County, South Carolina; Chatham County, Georgia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2014, 5:16 PM EDT (21:16 UTC)
Expired
Jul 13, 2014, 8:15 PM EDT
In force
3 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

Counties Chatham County, GA, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 58 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 288 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
288 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
789 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

671 
WGUS52 KCHS 132116
FFWCHS
GAC051-SCC053-140015-
/O.NEW.KCHS.FF.W.0012.140713T2116Z-140714T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
516 PM EDT SUN JUL 13 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTH CENTRAL JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 815 PM EDT

* AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  THUNDERSTORMS WITH TORRENTIAL RAINS FALLING IN PORT WENTWORTH
  AND GARDEN CITY. AS MUCH AS 3 INCHES OF RAIN HAS FALLEN
  IN THESE AREAS SINCE 315 PM. AN ADDITIONAL 2 TO 3 INCHES WILL BE
  POSSIBLE THROUGH 815 PM...LEADING TO AREAS OF SIGNIFICANT FLOODING.
  THE THUNDERSTORMS WERE NEARLY STATIONARY.

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  GARDEN CITY...HUTCHINSON ISLAND...PORT WENTWORTH...SAVANNAH
  AIRPORT...HIGHWAY 25...HIGHWAY 30...SAVANNAH WILDLIFE REFUGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

KEEP CHILDREN AWAY FROM STORM DRAINS...WATER CATCHMENTS...AND
STREAMS. ONLY A FEW INCHES OF MOVING WATER CAN KNOCK A CHILD OFF
THEIR FEET AND SWEEP THEM TO THEIR DEATH.

TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3221 8116 3215 8104 3203 8112 3212 8127

$$
2 follow-up statements
281 
WGUS72 KCHS 132150
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
550 PM EDT SUN JUL 13 2014

GAC051-SCC053-140015-
/O.CON.KCHS.FF.W.0012.000000T0000Z-140714T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER SC-CHATHAM GA-
550 PM EDT SUN JUL 13 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR NORTH
CENTRAL CHATHAM AND SOUTH CENTRAL JASPER COUNTIES...

AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THE HEAVIEST RAINS HAVE DIMINISHED ACROSS THE FLASH FLOOD
WARNING AREA. HOWEVER...A LINE OF DEVELOPING THUNDERSTORMS EXTENDING
FROM EDEN AND ELLABELL WILL DRIFT SLOWLY NORTHEAST AND POSSIBLY
IMPACT AREAS IN POOLER...PORT WENTWORTH AND GARDEN CITY. AS MUCH AS
4 INCHES OF RAIN HAS FALLEN IN SOME AREAS SINCE 415 PM. ANY ADDITIONAL
HEAVY RAINFALL WILL LEAD TO MORE FLOODING.

FLASH FLOODING IS EXPECTED IN AND AROUND GARDEN CITY...MONTEITH...
POOLER...PORT WENTWORTH...HUTCHINSON ISLAND...SAVANNAH AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

KEEP CHILDREN AWAY FROM STORM DRAINS...WATER CATCHMENTS...AND
STREAMS. ONLY A FEW INCHES OF MOVING WATER CAN KNOCK A CHILD OFF
THEIR FEET AND SWEEP THEM TO THEIR DEATH.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.

&&

LAT...LON 3221 8116 3215 8104 3203 8112 3212 8127

$$
955 
WGUS72 KCHS 132232
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
632 PM EDT SUN JUL 13 2014

GAC051-SCC053-132242-
/O.CAN.KCHS.FF.W.0012.000000T0000Z-140714T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER SC-CHATHAM GA-
632 PM EDT SUN JUL 13 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL
CHATHAM AND SOUTH CENTRAL JASPER COUNTIES...

ALTHOUGH THE SIGNIFICANT RAINS HAVE ENDED...DRAINAGE SYSTEMS AND
CULVERTS WILL REMAIN FULL. PONDING WATER WILL PERSIST IN LOW-LYING
AREAS AND MAY POSE A HAZARD TO MOTORISTS. STAY TUNED TO NOAA WEATHER
RADIO ALL-HAZARDS FOR THE LATEST WEATHER INFORMATION.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.

LAT...LON 3221 8116 3215 8104 3203 8112 3212 8127

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 4:58 PM EDT, 18 minutes earlier.

Area forecast discussion, Jul 13, 4:58 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
458 PM EDT SUN JUL 13 2014

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH MONDAY...THEN A COLD
FRONT WILL SLOWLY DROP SOUTHEAST AND STALL ACROSS THE AREA MID TO
LATE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A QUICK UPDATE HAS BEEN ISSUED TO REFLECT MESOSCALE CONVECTIVE
TRENDS. VSBL SATL LOOPS SHOW A WELL-DEFINED VORT MAX SPINNING OVER
NRN BULLOCH COUNTY GA LTE THIS AFTN. LOCALIZED UVM GENERATED BY
THIS FEATURE IS INTERACTING WITH THE SEA BREEZE TO ENHANCE
CONVECTION FROM THE SAV METRO AREA SOUTH INTO LONG COUNTY.
INSTABILITY IS CERTAINLY THE GREATEST IN THIS AREA. HAVE UPDATED
POPS TO 50 PERCENT AND ADDED ENHANCED QPF FROM SAVANNAH SOUTH. THE
REST OF THE FORECAST IS ON TRACK.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
MONDAY...I EXPECT WE WILL WAKE UP TO ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS OVER THE COASTAL WATERS...BUT THERE WILL BE A
DIFFERENCE AS THE DAY PROGRESSES. WITH SURFACE HIGH PRESSURE
SHIFTING FURTHER INTO THE ATLANTIC AND A LEE TROF BECOMING
ESTABLISHED DUE TO INLAND HEATING...THE PRESSURE GRADIENT WILL BE A
BIT STRONGER...ALLOWING WINDS TO BE MORE SOUTHWESTERLY AND KEEP MORE
OF THE RAIN IN THE COASTAL WATERS RATHER THAN MOVING WELL INLAND. OF
COURSE...THERE WILL STILL BE A THREAT ALONG THE COAST IN THE MORNING
HOURS...AND THERE WILL BE SOME ISOLATED CONVECTION INLAND DURING THE
MAXIMUM HEATING OF THE AFTERNOON. CHANCES WILL BE LOWER THAN
RECENTLY...HOWEVER.

TEMPS WILL ALSO BE WARMER DUE TO BOTH THE MORE PERSISTENT
SOUTHWESTERLY WIND AS WELL AS WARMING LOW LEVEL TEMPS AND LESS CLOUD
COVER. I STILL EXPECT MANY PLACES TO GET INTO THE MID TO UPPER 90S
INLAND...WITH THE USUAL UPPER 80S FOR THIS TIME OF YEAR AT THE
BEACHES.

TUESDAY...ALL THE MODELS CONTINUE TO AGREE THAT AN UNUSUALLY STRONG
UPPER LEVEL LOW WILL DIVE INTO THE GREAT LAKES REGION ON
TUESDAY...LOWERING HEIGHTS ACROSS ALMOST THE ENTIRE EASTERN HALF OF
THE COUNTRY. A DEVELOPING SURFACE AREA OF LOW PRESSURE IN THE MID
ATLANTIC WILL BRING A COLD FRONT INTO NORTHERN GEORGIA AND UPSTATE
SOUTH CAROLINA BY TUESDAY MORNING...MAKING IT TO THE MIDLANDS AND
CENTRAL GEORGIA BY AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS
ARE EXPECTED ALONG AND AHEAD OF THE FRONT ON TUESDAY. ADDITIONAL
THUNDERSTORMS MAY DEVELOP IN THE AFTERNOON CLOSER TO THE COAST ALONG
THE SEA BREEZE BOUNDARY...WHICH WILL HAVE A DIFFICULT TIME MAKING IT
TOO FAR INLAND DUE TO THE INCREASING PRESSURE GRADIENT. I AM
GENERALLY GOING WITH GOOD CHANCE POPS EVERYWHERE. MAIN REASON I AM
NOT GOING HIGHER IS THAT THE TIMING IS STILL SOMEWHAT IN QUESTION.
BEST UPPER LEVEL JET SUPPORT IS STILL WELL TO THE WEST BY SUNSET
TUESDAY...SO THE SYNOPTIC SCALE WILL ONLY BE MARGINALLY SUPPORTIVE
OF SIGNIFICANT CONVECTION UNLIKE TO THE NORTH AND NORTHWEST OF THE
AREA.

TEMPS ARE TRICKY ON TUESDAY. IF THE FRONT IS JUST A FEW HOURS
SLOWER...IT COULD BE A QUITE HOT DAY WITH SOME UPPER 90S POSSIBLE
AGAIN OVER THE INTERIOR. HOWEVER...DUE TO THE UNCERTAINTY OF THE
FRONTAL POSITION...I HAVE OPTED TO GO ONLY MID 90S MOST PLACES AWAY
FROM THE COAST WITH UPPER 80S AGAIN AT THE BEACHES...ALTHOUGH THAT
IS STILL ABOVE GUIDANCE.

TUESDAY NIGHT...WHILE WE LOSE THE INSTABILITY ASSOCIATED WITH
DAYTIME HEATING OVERNIGHT...THE SYNOPTIC SUPPORT INCREASES...AND THE
FRONT APPROACHES THE AREA...HELPING TO INCREASE SURFACE CONVERGENCE.
I THINK THAT WE MAY SEE CONVECTION THAT DEVELOPS UPSTREAM OF THE
AREA CONTINUE TO STEADILY MOVE INTO THE REGION DURING THE FIRST PART
OF THE NIGHT...SO I KEPT POPS I THE GOOD CHANCE CATEGORY.

WEDNESDAY...ALL SIGNS POINT TO THE SURFACE FRONT MAKING AN ABRUPT
HALT JUST NORTHWEST OF THE CWA ON WEDNESDAY AS THE UPPER LEVEL
SUPPORT RAPIDLY PULLS INTO EASTERN CANADA. SINCE MODELS ARE SHOWING
PWS IN THE 1.75 TO 2 INCH RANGE...I MADE LITTLE CHANGE TO ONGOING
FORECAST OF GOOD CHANCE POPS MOST AREAS. IT MIGHT BE A TOUCH DRIER
ON THE NORTHWESTERN EDGE...SO POPS ARE A BIT LOWER THERE...BUT NOT
BY MUCH. DUE TO EXPECTED CLOUD COVER...TEMPS SHOULD BE COOLER WITH
HIGHS AROUND 90. REALLY LOW PWS WILL BE TANTALIZINGLY CLOSE IN NORTH
GEORGIA...BUT JUST WONT MAKE IT TO THE CWA.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A BROAD UPPER TROUGH WILL PERSIST DURING THE LONG TERM PERIOD. THE
COLD FRONT MAY BRIEFLY SHIFT OFF THE COAST ON THURSDAY BUT BUILD
BACK INTO THE AREA FRIDAY AND LINGER INTO THE WEEKEND. RAIN CHANCES
WILL GENERALLY BE AT OR ABOVE NORMAL WITH TEMPS AT OR BELOW NORMAL.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
ACTIVITY HAS DIMINISHED RAPIDLY OVER THE LAST FEW HOURS AROUND
KCHS AND WILL REMAIN QUIET. A FEW SHOWERS/THUNDERSTORMS MAY IMPACT
KSAV...AND WE WILL AMEND THE TAF TO KEEP THE VCTS MENTION GOING
LONGER. OVERNIGHT...WINDS WILL VEER AROUND AND BECOME
INCREASINGLY SOUTHWEST AND THEN WEST.

EXTENDED AVIATION OUTLOOK...BRIEF FLIGHT RESTRICTIONS POSSIBLE
DUE MAINLY TO AFTERNOON SHOWERS/THUNDERSTORMS WITH THE GREATEST
COVERAGE LATE TUESDAY INTO WEDNESDAY.

&&

.MARINE...
TONIGHT...WITH THE LEE TROUGH BECOMING BETTER DEFINED INLAND THE
PRESSURE GRADIENT WILL TIGHTEN UP ACROSS THE LOCAL WATERS. THIS WILL
RESULT IN A STRONGER SOUTHWEST FLOW THAN WE HAVE SEEN IN PREVIOUS
NIGHTS. IN FACT...SOME PORTIONS OF THE WATERS COULD APPROACH 15-20
KT...THOUGH MOST AREAS WILL BE AROUND 15 KT. SEAS WILL TICK UP A BIT
AS WELL...BECOMING 2-3 FT WITHIN 20 NM AND GENERALLY 3 FT BEYOND.
THERE COULD BE 4 FT SEAS IN THE OUTER GA WATERS BEYOND 40 NM. MORE
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE TONIGHT
SIMILAR TO PREVIOUS NIGHTS...THOUGH THE ACTIVITY IS EXPECTED TO
REMAIN OVER THE COASTAL WATERS WITH THE INCREASED SOUTHWEST FLOW.

ANOTHER ROUND OF MARINE CONVECTION IS EXPECTED MONDAY MORNING AS
LAND BREEZE CREATES A NICE OF AREA SURFACE CONVERGENCE TO SUPPORT
NOCTURNAL SHOWERS AND THUNDERSTORMS. HOWEVER...RATHER THAN MOVING
STEADILY TOWARD THE COAST DURING THE MORNING...THEY SHOULD START
DRIFTING PARALLEL TOO AND EVENTUALLY FURTHER OFFSHORE AS ATLANTIC
HIGH PRESSURE BUILDS OFFSHORE. THE HIGH WILL DOMINATE OVER THE
ATLANTIC COASTAL WATERS THE REMAINDER OF MONDAY AND TUESDAY WITH A
TIGHTER THAN USUAL GRADIENT DUE TO AN APPROACHING COLD FRONT WITH
WINDS 15-20 KT AT TIMES. OTHERWISE WINDS WILL REMAIN AT OR BELOW 15
KT. AS THE FRONT DIES OUT WEST OF THE WATERS ON WEDNESDAY AND THE
PRESSURE GRADIENT BECOMES FAIRLY WEAK FOR THE REMAINDER OF THE WEEK.

&&

.TIDES/COASTAL FLOODING...
TONIGHT...WITH THE EXTRATROPICAL GUIDANCE SHOWING AN EVENING HIGH
TIDE AROUND 7.2-7.3 FT...HAVE GONE AHEAD WITH THE COASTAL FLOOD
ADVISORY FOR ALL OF THE SOUTH CAROLINA COAST. DEPARTURES HAVE BEEN
RUNNING AROUND 0.5 FT FOR MUCH OF THE LAST SEVERAL HOURS AND WITH
A PREDICTED TIDE AROUND 6.8...THIS SHOULD BE MORE THAN ENOUGH TO
PUSH THE CHARLESTON HARBOR HIGH TIDE INTO COASTAL FLOOD ADVISORY
THRESHOLDS.

ASTRONOMICAL HIGH TIDES DUE TO THE FULL MOON/PERIGEE COULD LEAD
TO ANOTHER ROUND OF MINOR COASTAL FLOODING IN THE CHARLESTON AREA
MONDAY EVENING WITH ONSHORE WINDS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO MIDNIGHT EDT
     TONIGHT FOR SCZ048>051.
MARINE...NONE.

&&

ST
Hazardous weather outlook, Jul 13, 3:54 PM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
354 PM EDT SUN JUL 13 2014

GAZ117-119-139-141-142000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
354 PM EDT SUN JUL 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

COASTAL FLOODING...HIGH ASTRONOMICAL TIDES COMBINED WITH ONSHORE
FLOW COULD PRODUCE SHALLOW SALT WATER FLOODING AROUND THE TIME OF
MONDAY EVENING HIGH TIDE. A COASTAL FLOOD ADVISORY COULD BE
EVENTUALLY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ048>051-142000-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
354 PM EDT SUN JUL 13 2014

...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

COASTAL FLOODING...HIGH ASTRONOMICAL TIDES COMBINED WITH ONSHORE
FLOW COULD PRODUCE SHALLOW SALT WATER FLOODING AROUND THE TIME OF
MONDAY EVENING HIGH TIDE. A COASTAL FLOOD ADVISORY COULD BE
EVENTUALLY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-142000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
354 PM EDT SUN JUL 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jul 13, 12:23 PM EDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1223 PM EDT SUN JUL 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     HEAVY RAIN       3 NNW KIAWAH ISLAND     32.65N  80.10W
07/13/2014  M1.50 INCH       CHARLESTON         SC   TRAINED SPOTTER

            SPOTTER REPORTS 1.5 INCHES OF RAIN IN 1 HOUR ON RIVER
            ROAD IN JOHNS ISLAND.

&&

EVENT NUMBER CHS1400814

BSH
Local storm report, Jul 13, 1:11 PM EDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
111 PM EDT SUN JUL 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     HEAVY RAIN       2 WSW JAMES ISLAND      32.72N  79.96W
07/13/2014  M3.90 INCH       CHARLESTON         SC   SOCIAL MEDIA

            A TWITTER REPORT OF 3.90 INCHES OF RAIN SO FAR TODAY.
            ALMOST ALL OF THAT HAS FALLEN IN THE LAST 90 MINUTES.

&&

EVENT NUMBER CHS1400815

BSH
Local storm report, Jul 13, 1:21 PM EDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
121 PM EDT SUN JUL 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 PM     HEAVY RAIN       3 NNW DANIEL ISLAND     32.91N  79.91W
07/13/2014  M1.69 INCH       BERKELEY           SC   COCORAHS

            COCORAHS OBSERVER REPORTED 1.69 INCHES OF RAIN FELL IN
            40 MINUTES.

&&

EVENT NUMBER CHS1400816

JHP
Local storm report, Jul 13, 3:15 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
315 PM EDT SUN JUL 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HEAVY RAIN       2 SSW JAMES ISLAND      32.71N  79.95W
07/13/2014  M4.88 INCH       CHARLESTON         SC   MESONET

            ALL RAIN FELL IN ABOUT 90 MINUTES.

&&

EVENT NUMBER CHS1400817
Local storm report, Jul 13, 3:24 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
324 PM EDT SUN JUL 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY RAIN       2 N MOUNT PLEASANT      32.82N  79.86W
07/13/2014  M2.43 INCH       CHARLESTON         SC   MESONET

&&

EVENT NUMBER CHS1400818
Local storm report, Jul 13, 3:34 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
334 PM EDT SUN JUL 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     HEAVY RAIN       1 ESE CHARLESTON AIRPOR 32.89N  80.03W
07/13/2014  M2.18 INCH       CHARLESTON         SC   NWS OFFICE

&&

EVENT NUMBER CHS1400819

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:54 AM EDTSpecial Marine WarningCHS51 min
Jul 13, 12:14 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester91 min
Jul 13, 3:38 PM EDTCoastal Flood AdvisoryCHS8 hr
Jul 13, 4:45 PM EDTAreal Flood AdvisoryCHSJasper60 min
Jul 13, 6:09 PM EDTAreal Flood AdvisoryCHSBryan, Chatham, Effingham66 min

Nearby

Flash Flood Warnings in South Carolina, 2014Flash Flood Warnings in Georgia, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.